MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120306
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the endovascular embolization procedure, the 3mm x 6cm galaxy g3 xsft coil (glx120306 / 30498780).Became stretched.There was no report of any patient injury or complication.A photo of the complaint device was included in the complaint.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc- (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However; it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A photo of the complaint device was included in the complaint.The product analysis lab reviewed the photo.The observation is documented below.[photo analysis / review]: in the photo included in the complaint file, it can be observed that the embolic coil is severely stretched inside a non-cerenovus microcatheter.The reported issue that the 3mm x 6cm galaxy g3 xsft coil was stretched was confirmed based on the photo.However, the exact time when the coil became stretched or possible contributing factors cannot be determined.A review of manufacturing documentation associated with this lot (30498780) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The review of the manufacturing record determined that the reported stretched issue is not related to the manufacturing process.Further investigation will be performed once the complaint device is returned for evaluation and analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 17-jun-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the endovascular embolization procedure, the 3mm x 6cm galaxy g3 xsft coil (glx120306 / 30498780) became stretched.There was no report of any patient injury or complication.A photo of the complaint device was included in the complaint.The product analysis lab reviewed the photo.The observation is documented below.[photo analysis / review]: in the photo included in the complaint file, it can be observed that the embolic coil is severely stretched inside a non-cerenovus microcatheter.The reported issue that the 3mm x 6cm galaxy g3 xsft coil was stretched was confirmed based on the photo.However, the exact time when the coil became stretched or possible contributing factors cannot be determined.A review of manufacturing documentation associated with this lot (30498780) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The review of the manufacturing record determined that the reported stretched issue is not related to the manufacturing process.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 6cm galaxy g3 xsft coil was received.A non-sterile 3mm x 6cm galaxy g3 xsft coil was received.Visual inspection was performed upon receiving the device.The embolic coil of the returned galaxy g3 was apparently stuck inside the excelsior® sl-10® microcatheter that was contained in the decontamination pouch.The embolic coil was separated into two fragments, and the rest of the device positioning unit (dpu) appears in good condition (i.E.No kinks or other damages).The excelsior® sl-10® microcatheter was noted to be compressed at the tip section.No other apparent damages were noted during the visual inspection.The complaint device underwent microscopic inspection.Under magnification, the proximal fragment of the embolic coil was observed stretched inside the introducer, the distal fragment of the embolic coil was still inside the microcatheter and stretched all the way out of the luer hub of the microcatheter.Dissection was performed on the excelsior® sl-10® microcatheter, and the distal portion of the embolic coil was found at the midshaft of the microcatheter; the very distal portion of the embolic coil was not stretched as the rest of the component.Further dissection was performed, and the embolic coil was noted to be severely stretched with dried blood residues adhered to it.The rest of the embolic coil fragment was removed from the microcatheter, and it was confirmed to be severely stretched along its entire length.No evidence that the distal outer sheath of the rh (resistance heating) coil had been subjected to heat was observed, which indicated that the detachment cycle was not initiated.The amount of dry blood residues observed suggested that the flush may not have been adequate, which might have caused resistance / friction during the removal of the coil and ultimately led to the stretching of the embolic coil.As opposed to the photo that accompanied the complaint, in which the embolic coil could be seen still in one piece, the embolic coil was received in two separated fragments.This separation must have occurred during the shipping/decontamination of the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The reported issue documented in the complaint was confirmed.However, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Factors not covered within the information available may have contributed to the issue encountered, however, the root cause remains inconclusive and speculative.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool at approximately 1 in.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14319233
Report Number3008114965-2022-00302
Device Sequence Number11936575
Product Code KRD
UDI-Device Identifier10886704077695
UDI-Public10886704077695
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberGLX120306
Device Catalogue NumberGLX120306
Device Lot Number30498780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer06/17/2022
06/28/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/17/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown